Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have hypertension. Taking Amtas E and Arkamin H. Leg pain. Related to BP problem?

I am 39 years old male and I have been diagonized with hypertension for the past 17 years. In 1997, it was recorded at 320/280 (three hundred twenty by two hundred eighty). Now with medication , my BP hovers around 135-140/85-90. I am taking Amtas E and Arkamin-H in the morning and Arkamin (plain) in the evening. For the past one week or so, there is a constant pain in entire left leg. I have not got hurt recently and also I am not sure this problem is any way related to my BP condition. Kindly suggest the remedy for my problem of leg pain.
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Un controlled & long standing hypertension can cause mechanical damage to blood vessels leading to peripheral arterial disease (PAD). PAD can cause severe leg pain & you have to rule out that possibility. Other risk factors for PAD are smoking, diabetes & high lipid levels.
Amtas E contains Enalapril & Amlodipine. While Enalapril improves the endothelial function of the arteries Amlodipine causes dilatation of peripheral arteries as additional benefits when used for hypertension In fact,these drugs delay the onset of PAD. So, do not worry. Also, these drugs do not cause leg pain as side effect.
Arkamin is Clonidine. This drug results in side effects like sedation & disturbed sleep but not leg pain. Alarming rise in BP occurs if the dose is missed for 1 to 2 days.
Another important cause of leg pain in hypertensives is potassum depletion. But that is unlikely for you because Enapril increases the serum potassium level.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor